A 36-year-old woman developed multiple spontaneous arterial dissections in both renal arteries, the carotid artery, superior mesenteric artery, and vertebral artery, but not the aorta, and she suffered a renal infarction and subarachnoid hemorrhage within a short period of time. She had been undergoing frequent injections of human chorionic gonadotropin and human menopausal gonadotropin, together with oral estrogen therapy, during a 5-year infertility treatment regimen. As she had no other history of any disorder affecting the arterial walls, this therapy is suspected to have caused the multiple arterial deformities. Although cases of isolated arterial dissection are occasionally reported, it is rare for multiple dissections and serious symptoms to occur simultaneously.
- Arterial dissection
- Human chorionic gonadotropin (hCG)
- Human menopausal gonadotropin (hMG)
- Renal infarction
- Subarachnoid hemorrhage
ASJC Scopus subject areas
- Cardiology and Cardiovascular Medicine